Thunderstorm Wind, Greene
- When
- June 26, 1:45 PM EST
- Where
- Greene County, Cairo
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.300, -74.000
Trees were blown down.
A stationary front lay through the St Lawrence valley on June 26. The air massover eastern New York was becoming more unstable.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ALY wrote it up.
A stationary front lay through the St Lawrence valley on June 26. The air massover eastern New York was becoming more unstable. An isolated severe thunderstormoccurred early in the afternoon over eastern Greene County. Damaging wind gustsuprooted trees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 26, 1:31 PM EST, 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 231 PM EDT SUN JUN 26 2005 .SHORT TERM (TODAY THROUGH MONDAY NIGHT)...A QUASISTATIONARY FRONT CONTINUES TO LIE ACROSS FORECAST AREA. ONLY DIFFERENCE ACROSS BOUNDARY IS DEWPOINTS. DEWPOINTS 50S AND LOW 60S ACROSS WESTERN/CENTRAL/NORTHERN NEW YORK WHILE OVER SOUTHEASTERN NY AND WESTERN NEW ENGLAND DEWPOINTS IN THE 70S. THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON...MAINLY OVER HIGHER TERRAIN. WITH LITTLE IN THE WAY OF MID/UPPER LEVEL WINDS...STORMS WILL BE SLOW MOVERS AND SOME LOCALIZED FLOODING FROM HEAVIER DOWNPOURS POSSIBLE. SPC HAS US IN SLIGHT RISK THIS AFTERNOON SO ROGUE SEVERE CELL ALSO POSSIBLE. LITTLE CHANGE EXPECTED FOR MONDAY AS BOUNDARY WILL ONCE AGAIN BE FOCUS FOR DIURNAL CONVECTION. && .LONG TERM (TUESDAY THROUGH SATURDAY)...OVER THE PAST COUPLE OF DAYS...THE AVIATION MODEL IS INSISTING THAT AN UPPER LEVEL PERTURBATION WILL SET OFF FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS TUESDAY-THU IN THE UNCONDITIONALLY UNSTABLE AIR MASS. THIS SYSTEM IS OVER THE SOUTHEAST US TODAY. WENT WITH GFS/PAST FORECAST WITH CLOUDY/WET PERIOD TUE-EARLY FRIDAY. THIS FITS IN WITH TODAYS WEATHER OVER SOUTHEAST US. WEAKENING COLD FRONT WILL CROSS AREA ON FRIDAY. THIS HAS BEEN ADVERTISED FOR A FEW DAYS...ALTHO FRONT SEEMS TO BE LOSING SPEED AND PUNCH WITH TIME. AT THIS TIME STILL LOOKS LIKE IT WILL CLEAR CRUD OUT OF HERE FOR A NICE 4TH OF JULY WEEKEND. && .AVIATION... MAINLY VFR CONDITIONS EXCEPT LOCALIZED MVFR IN HAZE THIS AFTERNOON AND DOWN TO 3SM IN FOG OVERNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND THIS EVENING AND SKIES ONLY BKN050 FOR A TIME LATE THIS AFTERNOON AND THIS EVENING. WINDS N 5-10 NORTH OF MOHAWK VALLEY AND S 5-10 SOUTH OF MOHAWK VALLEY. && .HYDROLOGY... WATERWAYS ARE MAINLY NEAR SEASONABLE NORM...QUARTER TO HALF BANK FULL. HOWEVER...LAKE GEORGE AND SCHROON RIVER REMAIN ABOVE NORMAL...BUT ARE RECEDING. ANY THUNDERSTORMS TODAY AND TONIGHT WILL SCATTERED. FLOODING FROM RAINFALL IS UNLIKELY ON RIVERS FOR SEVERAL DAYS. HOWEVER...THE POTENTIAL EXISTS FOR LOCALLY HEAVY RAINFALL IN ANY THUNDERSTORMS THAT DEVELOP. SOME LOCALIZED FLOODING FROM HEAVIER DOWNPOURS POSSIBLE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. && SND
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1236 PM EDT SUN JUN 26 2005 CTZ001-013-MAZ001-025-NYZ041-043-048>054-058>061-063>066-084- VTZ013>015-271100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- NORTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WASHINGTON NY-SOUTHERN BERKSHIRE MA-SOUTHERN LITCHFIELD CT- SOUTHERN SARATOGA NY-SOUTHERN WASHINGTON NY-WESTERN ALBANY NY- WESTERN COLUMBIA NY-WESTERN DUTCHESS NY-WESTERN GREENE NY- WESTERN RENSSELAER NY-WESTERN SCHENECTADY NY-WESTERN ULSTER NY- WESTERN WINDHAM VT- 1236 PM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. THUNDERSTORMS ARE MOST LIKELY TO OCCUR IN THE VICINITY OF A WEAK FRONTAL BOUNDARY FROM CENTRAL NEW ENGLAND INTO THE UPPER HUDSON RIVER VALLEY AND NORTHERN CATSKILL MOUNTAINS. THUNDERSTORMS MAY CONTAIN WIND GUSTS TO NEAR 60 MILES AN HOUR...AND HAIL EXCEEDING THREE QUARTERS OF AN INCH IN DIAMETER. THUNDERSTORMS MAY CONTAIN VERY HEAVY RAINFALL AS WELL AND MAY MOVE SLOWLY. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED LATER TODAY. NYZ032-033-038>040-042-047-082-083-271100- HAMILTON NY-MONTGOMERY NY-NORTHERN FULTON NY-NORTHERN HERKIMER NY- NORTHERN WARREN NY-SCHOHARIE NY-SOUTHEAST WARREN NY- SOUTHERN FULTON NY-SOUTHERN HERKIMER NY- 1236 PM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS AND THE MOHAWK VALLEY. THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. A FEW THUNDERSTORMS MAY CONTAIN WIND GUSTS TO NEAR 60 MILES AN HOUR...AND HAIL EXCEEDING THREE QUARTERS OF AN INCH IN DIAMETER. THUNDERSTORMS MAY CONTAIN VERY HEAVY RAINFALL AS WELL. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY AND MONDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 224 PM EDT SUN JUN 26 2005 NYZ042-043-261900- ...A STRONG THUNDERSTORM MOVING INTO NORTHEASTERN WARREN AND AND EXTREME NORTHERN WASHINGTON COUNTIES... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR ROGERS ROCK CAMPGROUND...OR ABOUT 18 MILES NORTH OF WHITEHALL...AND MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES NORTHEAST OF SILVER BAY AND 9 MILES NORTHEAST OF SABBATH DAY POINT BY 230 PM EDT PUTNAM BY 235 PM EDT PUTNAM STATION BY 240 PM EDT 8 MILES NORTHEAST OF OTTENBURGS RAMP...9 MILES NORTHEAST OF CLEMONS AND 9 MILES NORTHEAST OF DRESDEN CENTER BY 245 PM EDT 8 MILES NORTH OF LOW HAMPTON BY 300 PM EDT RAINFALL RATES MAY APPROACH ONE AND A HALF TO TWO INCHES PER HOUR WITH THIS STORM. TAW/GG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 241 PM EDT SUN JUN 26 2005 NYZ051-052-059-261930- ...STRONG THUNDERSTORMS IN SOUTHERN ALBANY AND EASTERN GREENE COUNTIES... AT 237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING...SMALL HAIL...WINDS IN EXCESS OF 40 MPH....FREQUENT LIGHTNING....AND HEAVY RAIN. THIS STORM WAS LOCATED 10 MILES WEST OF COXSACKIE...OR ABOUT 12 MILES NORTHWEST OF CATSKILL...AND MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... COXSACKIE BY 325 PM EDT ATHENS AND CATSKILL BY 330 PM EDT RAINFALL RATES MAY APPROACH ONE TO ONE A HALF INCHES AN HOUR. TAW/GGG
The Albany radar (KENX), 32 km away, was scanning. The volume nearest the first event began at 18:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459618.